Oregon, 2007High Wind in Oregon, December 19, 2007
December 19, 2007 · NWS MFR · 2 events in 2 counties and zones
Another incoming cold front brought a minimal High Wind event to the coast and to isolated inland areas. No warnings were issued for this event.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Another incoming cold front brought a minimal High Wind event to the coast and to isolated inland areas. No warnings were issued for this event.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Dec 19, 2:15 AM PST, 3 hours 49 minutes earlier.
Area forecast discussion, Dec 19, 2:15 AM PST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
215 AM PST WED DEC 19 2007
.DISCUSSION...THE LATEST IN A SERIES OF PACIFIC WEATHER SYSTEMS IS
RAPIDLY APPROACHING THE COAST EARLY THIS MORNING AND WILL MOVE
ONSHORE BY LATE MORNING. BOTH THE GFS AND NAM MODELS AGREE THAT
THERE WILL NOT BE A LOT OF PRECIPITATION AHEAD OF OR WITH THE FRONT
ITSELF. THINGS WILL BEGIN TO CHANGE LATE THIS AFTERNOON AND EVENING
AS A STRONG SHORT WAVE APPROACHES THE COAST THEN MOVES ACROSS THE
REGION OVERNIGHT. PRECIPITATION RATES WILL INCREASE BY EARLY EVENING
ESPECIALLY OVER THE OROGRAPHICALLY FAVORED AREAS IN CURRY COUNTY AND
ALSO THE CASCADES. MOST OF WESTERN AND CENTRAL SISKIYOU COUNTY IN
NORTHERN CALIFORNIA WILL ALSO SEE PRECIPITATION INCREASING WEDNESDAY
EVENING AS FAIRLY STRONG UPSLOPE CONDITIONS DEVELOP. SNOW LEVELS IN
GENERAL WILL START OUT AROUND 4000 FEET TODAY BUT AS MUCH COLDER AIR
SPREADS INTO THE REGION TONIGHT THE SNOW LEVEL WILL LOWER TO NEAR
3000 FEET LATE TONIGHT THEN NEAR 2000 FEET THURSDAY MORNING. THE
CASCADES AND THE MOUNTAINS IN WESTERN AND CENTRAL SISKIYOU COUNTY IN
NORTHERN CALIFORNIA SHOULD END UP ACCUMULATING SOME GOOD SNOW
AMOUNTS BY THURSDAY MORNING. THERE IS STILL SOME CONCERN OF
ACCUMULATING SNOW OVER THE LOWER ELEVATIONS OF SOUTHWEST OREGON
MAINLY ABOVE 2000 FEET EARLY THURSDAY MORNING. WILL HAVE TO WAIT AND
SEE WHAT THE 12Z MODEL RUN SHOWS. THE UPPER TROUGH WILL MOVE ACROSS
THE AREA THURSDAY WITH SHOWERS DECREASING BY LATE AFTERNOON AND
EVENING. HIGH PRESSURE WILL TEMPORARILY BUILD OVER THE REGION FRIDAY
PROVIDING A BREAK IN THE PRECIPITATION.
AS FAR AS THE EXTENDED PERIOD...LITTLE CHANGE IN THE UNSETTLED
WEATHER PATTERN WITH SYSTEMS MOVING INLAND ABOUT EVERY 36 HOURS.
&&
.AVIATION...GENERALLY VFR CONDITIONS TO BEGIN WITH EARLY THIS
MORNING THEN AREAS OF MVFR CONDITIONS DEVELOPING BY LATE MORNING AS
THE COLD FRONT MOVES ONSHORE.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...SNOW ADVISORY FROM 6 PM THIS EVENING TO 9 AM PST THURSDAY FOR
ORZ027-ORZ028.
CA...WINTER STORM WARNING FROM 6 PM THIS EVENING TO 9 AM PST
THURSDAY FOR CAZ080-CAZ082-CAZ083.
PACIFIC COASTAL WATERS...GALE WARNING UNTIL 4 PM PST THIS AFTERNOON
FOR PZZ350-PZZ356.
HAZARDOUS SEAS WARNING UNTIL 10 AM PST FRIDAY FOR PZZ350-PZZ356-
PZZ370-PZZ376.
GALE WARNING UNTIL 1 PM PST THIS AFTERNOON FOR PZZ370-PZZ376.
RH
Hazardous weather outlook, Dec 19, 3:17 AM PST, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
317 AM PST WED DEC 19 2007
CAZ082-083-201100-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-
317 AM PST WED DEC 19 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
WINTER STORM WARNING IN EFFECT FROM 6 PM PST ABOVE 3500 FEET. SEE
WINTER WEATHER MESSAGE FOR DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
WINTER STORM WARNING CONTINUES TO 9 AM PST THURSDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ080-201100-
WESTERN SISKIYOU COUNTY-
317 AM PST WED DEC 19 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
WINTER STORM WARNING IN EFFECT FROM 6 PM PST ABOVE 3500 FEET. SEE
WINTER WEATHER MESSAGE FOR DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
WINTER STORM WARNING CONTINUES TO 9 AM PST THURSDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ027-028-201100-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
SOUTH CENTRAL OREGON CASCADES-
317 AM PST WED DEC 19 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
SNOW ADVISORY IN EFFECT FROM 6 PM PST. SEE WINTER WEATHER MESSAGE
FOR DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SNOW ADVISORY CONTINUES UNTIL 9 AM PST THURSDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GLASER
High Wind, Curry County Coast
- When
- December 19, 6:04 AM PST to 2:30 PM PST
- Where
- Curry County Coast forecast zone
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- Other Federal Agency
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
Gold Beach recorded gusts meeting or exceeding High Wind Warning criteria in 10 out of 14 observations between 19/0645 and 19/1430 PST. The peak gust was 74 mph recorded at 19/1145 PST. Humbug Mountain (ODOT58) recorded a gust to 59 KT at 19/0604 PST.
High Wind, Central & Eastern Lake County
- When
- December 19, 6:38 AM PST to 8:38 AM PST
- Where
- Central & Eastern Lake County forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 42.793, -120.387 (the zone’s center; the record gives no point)
Peak gusts recorded at the Summer Lake RAWS exceeded criteria continuously during this interval. The peak gust was 63 mph at 19/0638 PST.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and High Wind in Oregon, December 19 to 21, 20074 deaths · 66 kt wind · 9 events
- Winter Weather in Vermont, December 19 to 20, 2007$35,000 · 16 events
- Winter Weather in New York, December 19 to 20, 2007$18,000 · 9 events
- Heavy Snow in New Hampshire, December 19 to 21, 20071 injured · 2 events
- Dense Fog in Wisconsin, December 19, 20078 events
- Heavy Snow in New Hampshire, December 19 to 20, 20076 events
- Heavy Snow in Massachusetts, December 19 to 21, 20076 events
- Heavy Snow in Idaho, December 19 to 20, 20076 events
- Winter Storm in California, December 19 to 20, 20075 events
- Heavy Snow in Maine, December 19 to 20, 20075 events
- Heavy Snow and Winter Weather in California, December 19 to 20, 20074 events
- Heavy Snow in Idaho, December 19 to 20, 20073 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 63451, 63453.